Lipofen and Muscle Pain
Muscle pain appears to be one of the most commonly reported side effects of Lipofen. In rare cases, it can be a symptom of serious problems, such as myopathy or rhabdomyolysis. If muscle pain occurs while you are taking Lipofen (especially if it is accompanied by a fever or feeling of illness), contact your healthcare provider immediately.
There are a number of possible side effects that can occur with Lipofen® (fenofibrate). Although muscle pain is a common side effect of cholesterol medications, it can also be a sign of more serious problems.
Most often, muscle pain while on cholesterol medications is an isolated symptom and is not a sign of more serious problems. However, in rare cases, people can develop serious problems with their muscles while on cholesterol medications, and muscle pain can be a symptom of such problems. Two serious muscle problems that are rarely seen in people taking cholesterol medications are myopathy and rhabdomyolysis. Rhabdomyolysis is very serious because it can lead to the breakdown of muscles, which can cause the kidneys to stop working properly (acute kidney failure) and, in some cases, result in loss of life.
If you develop muscle pain, tenderness, or weakness (especially if you also have a fever or feel ill) while on Lipofen, call your healthcare provider immediately. This could be a sign that you have a serious condition that needs treatment right away.
Although fibrate medications (like Lipofen) can rarely cause myopathy and rhabdomyolysis all by themselves, the risk seems to be higher when they are combined with other cholesterol medications, such as statin medications (statins are a group of commonly prescribed cholesterol medications such as Lipitor® or Crestor®).